Trimed Flu tablets … fast relief for common cold and fever

composition

each film coated tablet contain:

  1. paracetamol(Acetaminophen) 500 mg.
  2. pseudoephedrine 120 mg.
  3. loratadine 5 mg.

Pharmacological Actions:

  • paracetamol is an effective and fast acting analgesic and antipyretic which acts centrally to relieve mild to moderate pain.
  • loratadine is a long-acting antihistamine.
  • pseudoephedrine is an orally active sympathomimetic amine which exerts a decongestant action on the nasal mucosa.

Pharmacokinetics:

Paracetamol(Acetaminophen)

  • Absorption:rapidly absorbed from the GIT and is distributed throughout most body tissues.
  • the plasma half- life is 1.25 to 3 hours but may increased by liver damage and following overdose.
  • Elimination: of Paracetamol(Acetaminophen) is  principally by liver metabolism (conjugation) and subsequent renal excretion of metabolites.

loratadine+pseudoephedrine:

  • Absorption: Co-administration of loratadine and pseudoephedrine doesn’t significantly affect the bioavailability of other component.  
  • Distribution: No plasma protein binding data in humans are available.
  • Metabolism: 70% of the administered was recovered  in the urine and 10 % in the feces.
  • Elimination : the mean elimination half- life of loratadine was 7-9 hours and the mean  elimination half- life of pseudoephedrine was 6 hours. 

Indications

  • Trimed Flu is an effective analgesic,antipyretic, decongestant, antihistaminic and anticatarrhal agent.
  • Used for the relief of symptoms associated with allergic rhinitis and the common cold including nasal congestion,  sneezing, rhinorrhea, pruritus and lacrimation.

recently (in 2020) Trimed Flu may be used for the relief of symptoms associated with covid-19, as an antipyretic, analgesic and others that like common cold symptoms( including nasal congestion,  sneezing, rhinorrhea, pruritus and lacrimation).

Notes:

Sinusitis: Air trapped within a blocked sinus, along with pus or other secretions (liquid material) may cause pressure on the sinus wall. The result is the sometimes intense pain of a sinus attack. Similarly, when air is prevented from entering a paranasal sinus by a swollen membrane at the opening, vacuum can be created that also causes pain.

Allergic Rhinitis: Allergic rhinitis is a chronic immunoglobulin E–mediated (IgE-mediated) inflammatory disease of the nasal mucosa, a condition that mimics a chronic cold.

Common Cold: A contagious, viral infectious disease of the upper respiratory system, caused primarily by rhinoviruses and corona viruses. Common symptoms include a sore throat, runny nose, headache, nasal congestion and fever.

Dosage & Administration

  • One tablet twice daily (every 12 hours).

For-Arabic-Information

Trimed Flu -Arabic-Information

contraindication

  • it is contraindicated in patients who are  hypersensitive To any of its ingredients.
  •  This product  due to  it’s pseudoephedrine component,  is contraindicated  in patients  with narrow angle glaucoma  or urine retention,  and   in patients receiving monoamine oxidase(mao) inhibitor therapy or within fourteen (14) days of stopping such treatment .
  •  it is also contraindicated in patients with severe hypertension, severe coronary artery disease, and in those who have shown hypersensitivity or idiosyncrasy two its components, to adrenergic agents, or to other drugs similar chemical structures.
  • Manifestations  of  patient idiosyncrasy   to   adrenergic agents include: Is  in  insomnia,   dizziness,  weakness, tremor, or  arrhythmias.

 side effects

 rare side effects include:

  •  Insomnia.
  •  dry mouth.
  •  somnolence.
  •  dizziness.
  •  fatigue.
  •  nausea.
  •  pharyngitis.
  •  anorexia.
  • thirst.

Drug interactions

  • no  specific interaction studies have been conducted with loratadine pseudoephedrine and paracetamol tablets.
  •  however loratadine 10 mg once daily has been safely coadministered with the therapeutic doses of erythromycin and ketoconazole in controlled clinical pharmacology studies.
  • loratadine pseudoephedrine and paracetamol tablets are contraindicated in patients taking monoamine oxidase(MAO) inhibitors and for 2 weeks after stopping use of MAO inhibitor.
  •  the antihypertensive effects of beta-adrenergic blocking agents (methyldopa- mecamylamine – reserpine – and veratrum alkaloids) may be reduced by symathomymetics.
  •  increased ectopic pacemaker activity can occur  when pseudoephedrine  is used concomitantly with digitalis..
  •  patients receiving CNS depressants such as anaesthetic, Hypnotics, sedatives, tranquilizers and alcohol concomitantly with loratadine,pseudoephedrine and paracetamol may exhibit an additive CNS depression.
  •  barbiturates and prolonged alcohol ingestion may increase the metabolism of paracetamol to metabolites  toxic to the liver. 

 pregnancy  and lactation

  •  there are no adequate  and well-controlled studies in  pregnancy.
  • A decision  should be made whether to  discontinue  nursing  or to discontinue the  drug,  taking into account  the importance of the drug to the mother.

Precautions &  warning

  • loratadine pseudoephedrine and paracetamol tablets Should be used with caution in patients with Hypertension,  diabetes mellitus,  ischemic heart disease,  increased intraocular pressure,  hyperthyroidism,  renal impairment,  or prostatic hypertrophy.
  •  CNS  stimulation  with convulsions  or cardiovascular collapse  with  accompanying  hypotension  maybe   produced by sympathomimetic amines.

Questions and answers

Can we chew Trimed Flu tablet?
Do not crush, chew, or break an extended-release tablet. Swallow it whole. Breaking or opening the tablet may cause too much of the drug to be released at one time.

Trimed Flu course?
It can be taken up to 7 days due to the presence of Pseudoephedrine. Trimed Flu tablet to be taken only twice daily due to the presence of Pseudoephedrine.

Why do some patients experience insomnia?
Insomnia is due to the presence of pseudoephedrine. This side effect is rare according to different patient variation. Risk Benefit Ratio: This side effect shows the efficacy of Trimed Flu. All Cold Preparation has Pseudoephedrine which has the same side effects, while Trimed Flu has Pseudoephedrine with proper concentration.

Package & storage

  •  carton box  containing one or two or three PVC-AL  blisters each of 10 tablets.
  • store  at room temperature protected from sunlight and out of reach of children.